Oklahoma, 2007

Flood in Oklahoma, July 10 to 12, 2007

July 10 to 12, 2007 · NWS OUN · 1 event in 1 county or zone

Continuous rounds of heavy rain proved more than the Reynolds Lake earthen dam could take, with portions of the dam collapsing flooding parts of the area near the lake.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Continuous rounds of heavy rain proved more than the Reynolds Lake earthen dam could take, with portions of the dam collapsing flooding parts of the area near the lake.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 10, 2:38 PM CST, 5 hours 22 minutes earlier.

Area forecast discussion, Jul 10, 2:38 PM CST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
338 PM CDT TUE JUL 10 2007

HAVE TRIMMED BACK FLASH FLOOD WATCH TO SOUTH CENTRAL
AND SOUTHEAST COUNTIES THROUGH EARLY THIS EVENING.  ISOLATED
CONVECTION IS DEVELOPING ACROSS THIS AREA NEAR OLD SURFACE
BOUNDARY. EXTREME INSTABILITY COMBINED WITH RATHER WEAK
MID AND UPPER FLOW WILL LIKELY RESULT IN LOCALLY HEAVY
RAINFALL...DAMAGING WINDS FROM DOWNBURST AND HALF DOLLAR SIZE
HAIL. WEAK CONVECTION ACROSS WESTERN KANSAS MAY PUSH INTO NORTHERN
PARTS OF THE FA LATE THIS AFTERNOON OR EVENING...BUT CONVECTION
HAS BEEN SHOWING A WEAKENING TREND. MORE ORGANIZED CONVECTION THIS
EVENING AND OVERNIGHT WILL BE WEST OF THE FA. UPPER FLOW WILL
LIKELY KEEP MOST OF THIS CONVECTION WEST OF THE AREA DURING THE
OVERNIGHT.

COLD FRONT ACROSS KANSAS WILL PUSH INTO AT LEAST NORTHERN THIRD
OF OKLAHOMA BY EARLY WEDNESDAY EVENING...BEFORE STALLING IN
RESPONSE TO SURFACE LOW OVER SOUTHEAST COLORADO.

BETTER CHANCE OF WIDESPREAD CONVECTION APPEARS TO COME LATE WEDNESDAY
INTO THURSDAY MORNING AND MAYBE AGAIN THURSDAY EVENING INTO PARTS
OF THE DAY FRIDAY. AT THIS POINT IT APPEARS NORTHERN HALF OF FA
WILL HAVE BETTER CHANCE OF EXCESSIVE RAINFALL AND FLOODING.

WILL CONTINUE WITH MAINLY DRY FORECAST GOING INTO THE WEEKEND.
MEDIUM RANGE MODELS DEVELOP UPPER LOW OVER ARKLATEX REGION EARLY
NEXT WEEK WHICH SHOULD KEEP AREA MAINLY DRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  71  88  70  90 /  30  20  50  50
HOBART OK         72  89  72  92 /  40  20  50  20
WICHITA FALLS TX  74  92  73  93 /  40  40  40  10
GAGE OK           66  87  69  91 /  40  20  50  20
PONCA CITY OK     65  86  67  87 /  30  10  50  50
DURANT OK         71  91  73  91 /  50  40  50  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ032-039-
     041>043-045>048-050>052.

TX...NONE.
&&

SIX
Hazardous weather outlook, Jul 10, 10:55 AM CST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT TUE JUL 10 2007

OKZ004>048-050>052-TXZ083>090-111200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS THROUGH TONIGHT OVER PARTS
OF SOUTHERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA COVERS LOCATIONS SOUTH OF A LINE EXTENDING FROM
CHEYENNE... TO SULPHUR... TO ATOKA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM LATE THIS
AFTERNOON THROUGH 2 AM.

IMPACTS...
PROPERTY DAMAGE FROM 70 MPH WIND GUSTS AND HAIL TO THE SIZE OF
QUARTERS WILL BE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. FLOODING
OF LOW-LYING AND POOR DRAINAGE AREAS WILL ALSO BE A CONCERN.

DISCUSSION...
OUTFLOW BOUNDARIES FROM RECENT SHOWER AND THUNDERSTORM ACTIVITY MAY
PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND
EVENING. ONE BOUNDARY WILL EXTEND GENERALLY ALONG THE RED RIVER
WHILE A SECOND WIND SHIFT LINE WILL EXTEND FROM THE OKLAHOMA CITY
METRO AREA SOUTHWEST TO NEAR ALTUS. SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP MAINLY NEAR THESE BOUNDARIES DURING THE
AFTERNOON AND EVENING HOURS. THE STRONGEST STORMS WILL LIKELY BE IN
SOUTH CENTRAL AND SOUTHWEST OKLAHOMA... INTO PART OF WESTERN NORTH
TEXAS... WHERE THE INSTABILITIES WILL BE THE HIGHEST. SOME OF THE
STRONGEST STORMS COULD PRODUCE DAMAGING WINDS AND HAIL TO NEAR THE
SIZE OF QUARTERS. VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE. ANOTHER
AREA OF POSSIBLE THUNDERSTORM DEVELOPMENT WILL BE IN THE TEXAS
PANHANDLE. ACTIVITY THAT DEVELOPS IN THIS AREA COULD MOVE TO THE
SOUTH SOUTHEAST POSSIBLY BRUSHING PORTIONS OF SOUTHWEST OKLAHOMA AND
WESTERN NORTH TEXAS TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUL 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
ANY THUNDERSTORM THROUGH TONIGHT WILL BE CAPABLE OF PRODUCING VERY
HEAVY RAIN WHICH MAY RESULT FLOODING OF LOW-LYING AND POORLY DRAINED
AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
A SERIES OF WEAK COLD FRONTS MOVING ACROSS THE AREA THROUGH SATURDAY
WILL CONTINUE A CHANCE FOR THUNDERSTORMS. IN ADDITION... STORMS
DEVELOPING OVER THE HIGH PLAINS OF EASTERN COLORADO AND NORTHEAST
NEW MEXICO... MAY PERIODICALLY MOVE INTO PORTIONS OF OKLAHOMA AND
NORTH TEXAS MAINLY DURING THE OVERNIGHT AND EARLY MORNING HOURS.

OTHER HAZARDOUS WEATHER...
ALONG WITH THE POTENTIAL FOR FLASH FLOODING... MAIN-STEM RIVER
FLOODING COULD CONTINUE TO INCREASE THROUGH THE WEEK...WHICH WILL
IMPACT ALREADY FULL LAKES AND RESERVOIRS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

CJS

In the hours before

Local storm report, Jul 10, 3:37 PM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
437 PM CDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     TSTM WND GST     DURANT                  33.99N 96.38W
07/10/2007  M67 MPH          BRYAN              OK   AWOS

&&

TY
Special weather statement, Jul 10, 3:39 PM CST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CDT TUE JUL 10 2007

OKZ051-102200-
MARSHALL OK-
439 PM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR MARSHALL COUNTY.

AT 439 PM...STRONG THUNDERSTORMS WERE DEVELOPING FROM NEAR
WILLIS...TO NEAR MCBRIDE AND SOUTHERN SECTIONS OF LAKE TEXOMA.
WINDS TO NEAR 50 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN ARE
LIKELY WITH THESE STORMS.

PEOPLE IN MARSHALL COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Special weather statement, Jul 10, 4:45 PM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
545 PM CDT TUE JUL 10 2007

OKZ050-102300-
LOVE OK-
545 PM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER THACKERVILLE AT 545 PM
CDT...MOVING EAST AT 10 MPH. CONDITIONS ARE FAVORABLE FOR
INTENSIFICATION WITH SEVERE WEATHER POSSIBLE.

PEOPLE IN LOVE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Special weather statement, Jul 10, 6:57 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
757 PM CDT TUE JUL 10 2007

OKZ045-110115-
JEFFERSON OK-
757 PM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER FLEETWOOD AT 757 PM CDT...
MOVING SOUTHEAST AT 10 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN JEFFERSON COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Local storm report, Jul 10, 7:04 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
804 PM CDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     DURANT                  33.99N 96.38W
07/10/2007                   BRYAN              OK   EMERGENCY MNGR

            2 POWER LINES DOWNED DUE TO HIGH WINDS.

0445 PM     FLASH FLOOD      DURANT                  33.99N 96.38W
07/10/2007                   BRYAN              OK   EMERGENCY MNGR

            MULBERRY AND BRIARWOOD STREETS CLOSED DUE TO HIGH WATER.
            HAVE SINCE BEEN REOPENED.

&&

TY
Special weather statement, Jul 10, 7:51 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
851 PM CDT TUE JUL 10 2007

TXZ086-089-110215-
WICHITA TX-ARCHER TX-
851 PM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND WICHITA COUNTIES.

A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST OF WICHITA FALLS
AT 851 PM CDT...MOVING SOUTHWEST AT 10 MPH.

PEOPLE IN ARCHER AND WICHITA COUNTIES...INCLUDING THE CITY OF WICHITA
FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

30

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Cleveland

When
July 10, 8:00 PM CST to July 12, 2:00 PM CST
Where
Cleveland County, Norman
Cause
Heavy Rain
Property damage
$20,000
Reported by
Newspaper
Coordinates
35.220, -97.450

Continuous rounds of heavy rainfall proved more than the Reynolds Lake earthen dam could take. A ten-inch pipe in place to help control rising lake levels was not near enough for the rapid increase in the lake level. A 25 to 30 foot diameter and 15 foot deep portion of the dam collapsed, sending water rushing out and over Rock Creek and Alameda Roads. The roads were closed for a couple of days as a result until the water levels that were once over a foot deep receded. Monetary damages were estimated.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51125.